Thursday, December 04, 2008

Ugh...monthly Boniva time


Doctor called in November after my first bone scan. Bad news. I have osteopenia. Good news, there is medication to reverse the bone loss and prevent osteoporosis. He had me try Bonvia. Well, Sally Field "takes it" so it must be OK, right? The everyday-women that took it and said side effects were terrible must be wrong, right? Yeah, right.

I took the first pill on November 5th. I carefully followed the dosage instructions...take it with 8 oz of water on an empty stomach; do not lay down or lean back nor eat or drink anything else for 1 hour. The first day went fine. No major issues at all! I just knew it would be breeze to take it once a month. Wrong!

I underestimated this pill. The next 4 days were miserable!! Stomach problems that nice people do not blog about. Muscle pain that woke me up in the middle of the night but did ease up with 3 tylenol - yet never really went away so I moved around like my Mother who is 85 yo. Joint stiffness, a general feeling of being sick. And I swore I wouldn't do it again.

Sigh. But doctor reminds me that the instructions say the first dosage is the worse and it should get better with the next. I hope so because I'm giving it a 2nd chance.

Tomorrow is the next dosage. There goes my weekend. CYA afterwards.

2 comments:

isela said...

Hmmm, I hope this time around it goes better for you. I have been thinking of having me checked for osteo but the no insurance thing has kept me back. I am glad you are telling us about the side effects you have with this medicine. It allows us to make choices. Thanks!

Monica said...

I was offered monthly pills, but I said no. Mainly, I knew I would forget. But I set up my meds once a week, so they prescribed weekly Actonel. I haven't had any side effects at all!

Maybe you can get your doctor to switch?